Tornadoes · United States · New York · 2024
Unrated tornado, Red Creek, New York, July 10, 2024
This Unrated tornado ran 0.1 miles across Wayne County on July 10, 2024, touching down at 3:09 PM EDT and reaching 25 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unratedthis tornado
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- Unrated
- Date
- July 10, 2024
- Touchdown
- 3:09 PM EDT (19:09 UTC)
- Path length
- 0.1 miles (0.2 km)
- Path width
- 25 yards (23 m)
- Deaths
- 0
- Injuries
- 0
- County
- Wayne County
- Touchdown point
- 43.293, -76.727
- Lift-off point
- 43.293, -76.727
- Record number
- 2407101309-01
The damage survey
1 damage points were recorded along this path by NWS BUF, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EFU.
- Eyewitness account of tornado moving their car on the roadway.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
On July 10, 2024, most of western and central New York were impacted by the remnants of tropical cyclone Beryl. The event brought every type of warm season severe hazard, including 10 tornadoes across the entire state, numerous reports of wind damage, hail and significant flash flooding. ||As the remnants of Beryl approached the region, a warm front out ahead of/associated with the system provided one of the main focus points for the severe weather. The front, draped from west to east across the state, generally along/near I90 remained nearly stationary through the day, moving only slowly north. Instability increased greatly along and south of the front. With the system being of tropical origin, it was highly dynamic with strong shear, especially along and just north of the warm front across the area. A passing mid-level trough during the event also helped to increase the severe potential for the day. ||The event resulted in numerous tornado warnings issued across western and central New York with 10 tornadoes confirmed for the day. Wind damage from thunderstorms was also widespread across the area, mainly from near Lake Erie, northeast to Rochester and the northern Finger Lakes, to the north country. Other than the tornadoes during this event, the most significant issue was flash flooding that occurred in Lewis County. ||Significant flash flooding occurred in the Town of Lowville, where roads washed out, water rescues were required and numerous buildings were flooded, including the Lowville Academy and Central School. Rainfall amounts in Lowville were nearly 6.50 inches. Flood damage in Lowville totaled $50 million.
Witness reports corroborated a vehicle lifting from the road and vehicular traffic|being affected by a very brief tornado touchdown in the Town of|Wolcott. Because of no tree damage nor property damage, this was|rated as an EF-Unknown.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the tornado touched down at Jul 10, 2:01 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 10, 2:01 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
201 PM EDT Wed Jul 10 2024
.SYNOPSIS...
Severe weather will be fairly widespread through early this
evening...as the remnants of Beryl are helping to generate rotating
thunderstorms and drenching rains. As the remains of the tropical
system slowly move away tonight...the activity will diminish to
scattered shower activity. Fair dry weather will briefly return
Friday.
&&
.NEAR TERM /THROUGH THURSDAY NIGHT/...
...Significant Rains AND increased severe weather threat from
the remnants of Beryl into tonight...
...Flood Watch in effect for the eastern Lake Ontario region
this afternoon and this evening...
A highly sheared environment within a tropical airmass will be in
place through at least the first part of tonight...as the remnants
of Beryl will slowly move through. The environment will support
rotating thunderstorms which could lead to scattered tornadoes.
There will also be areas that pick up multiple inches of rain...
especially east of Lake Ontario where a flood watch remains in
effect. A tornado watch is also in effect for the entire region.
The widespread convection will gradually die off tonight...but not
before likely generating more damaging winds during the early
evening hours. The greatest risk early this evening will be east of
Lake Ontario. Otherwise it will remain warm and muggy.
While a few showers will be possible on Thursday...shortwave ridging
building in behind the departing tropical remnants will help to
provide most of the region with fair weather. It will stay on the
humid side...but fortunately it will be a few degrees cooler than
today.
Mainly fair dry weather is then anticipated for Thursday night.
&&
.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
Friday and Friday night the aforementioned surface ridge will remain
draped across our region, while a weakening mid level trough stuck
across the central Great Lakes Friday, eventually moves by just to
our north and west Friday night. Expecting a mainly dry day and
night, however cannot rule out a scattered shower or two along
any lake breeze circulations during peak diurnal heating.
Otherwise, temps Friday will rebound some with highs mainly in
the low to mid 80s, with upper 70s higher terrain and North
Country. Lows Friday night mainly in the low to mid 60s.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Guidance continues to advertise a dry first half of the weekend with
ridging surface and aloft in control. This area of high pressure
will also keep any precipitation associated with a weak wave riding
northeast along the Atlantic seaboard to our east. Mainly dry
weather expected for the bulk of Sunday as well, however a trough
approaching from the central Great Lakes may produce a few scattered
shower/storms later Sunday as moisture and instability start to
increase in advance of this feature. Best precip chances will be
across western NY. It will be very warm with highs well into the 80s
both days, along with humid conditions persisting.
Our weather will become a bit more unsettled for the first part of
the new work week as a couple mid level waves and a surface cold
front cross the region. This will bring better shower and storm
chances, especially if any of these aforementioned features can be
timed with peak diurnal heating. Otherwise, expect very warm and
humid conditions to persist through the end of the period.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
The main impacts to aviation wil be the fairly widespread strong to
severe thunderstorm activity into the early evening hours. These
storms could produce tornadic activity...especially over the Finger
Lakes region. Outside of the IFR to MVFR conditions in the
storms...mainly VFR weather is expected.
As we push into tonight...cigs across the region will drop to
between 700-1500 feet. The areal coverage of the storms will
diminish in the process. After 06z...cigs will be in the IFR to LIFR
categories. These low cigs will persist through Thursday morning.
Outlook...
Friday...Mainly VFR.
Saturday...Mainly VFR with a low chance of showers and thunderstorms
well inland from the lakes.
Sunday...Mainly VFR with a chance of showers and thunderstorms.
Monday...VFR to MVFR with scattered thunderstorms.
&&
.MARINE...
Low pressure associated with the tropical remnants of Beryl will
cross our region, and this combined with high pressure to the north
will result in a tightening pressure gradient. Northeasterly winds
will increase, especially on Lake Ontario today. Small craft
headlines will remain for the western two-thirds of the Lake Ontario
waters, and the Lower Niagara River as outlined below. There also
will be several rounds of rain with embedded thunderstorms. Some
storms may produce gusty winds.
The pressure gradient will weaken tonight as the remnant low weakens
with winds diminishing.
Beryl's remnant low will exit northeast across southern Ontario
Thursday with winds shifting to southwest and freshening to 15 to 20
knots with waves possibly reaching 4 feet on the eastern end of
Lake Erie.
Quiet marine conditions are expected to return Thursday night and
persist into the weekend as high pressure build into the eastern
Great Lakes.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement through late tonight for NYZ001.
Flood Watch until midnight EDT tonight for NYZ006>008.
MARINE...Small Craft Advisory until 11 PM EDT this evening for LOZ030.
Small Craft Advisory until 2 AM EDT Thursday for LOZ042-
043.
&&
SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...JM
LONG TERM...JM
AVIATION...RSH
MARINE...TMAHazardous weather outlook, Jul 10, 5:13 AM EDT, 9 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 513 AM EDT Wed Jul 10 2024 NYZ010-011-110915- Northern Erie-Genesee- 513 AM EDT Wed Jul 10 2024 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. The remnants of Tropical System Beryl will pass across our region today and tonight. While this will bring a soaking rainfall of one to two inches to most locations, there could be localized corridors of heavier rainfall that may result in flooding. There is a Slight Risk for severe thunderstorms this afternoon and evening, with damaging wind gusts the primary severe weather threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ003>005-110915- Monroe-Wayne-Northern Cayuga- 513 AM EDT Wed Jul 10 2024 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. The remnants of Tropical System Beryl will pass across our region today and tonight. While this will bring a soaking rainfall of one to two inches to most locations, there could be localized corridors of heavier rainfall that may result in flooding. There is a Slight Risk for severe thunderstorms this afternoon and evening, with damaging wind gusts the primary severe weather threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ019-020-085-110915- Chautauqua-Cattaraugus-Southern Erie- 513 AM EDT Wed Jul 10 2024 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. There is a Slight Risk for severe thunderstorms this afternoon and evening, with damaging wind gusts the primary severe weather threat. Torrential tropical downpours with thunderstorms could produce localized flash flooding this afternoon and evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ002-110915- Orleans- 513 AM EDT Wed Jul 10 2024 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. The remnants of Tropical System Beryl will pass across our region today and tonight. While this will bring a soaking rainfall of one to two inches to most locations, there could be localized corridors of heavier rainfall that may result in flooding. There is a Marginal Risk for severe thunderstorms this afternoon and evening, with damaging wind gusts the primary severe weather threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001-110915- Niagara- 513 AM EDT Wed Jul 10 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. The remnants of Tropical System Beryl will pass across our region today and tonight. While this will bring a soaking rainfall of one to two inches to most locations, there could be localized corridors of heavier rainfall that may result in flooding. There is a Marginal Risk for severe thunderstorms this afternoon and evening, with damaging wind gusts the primary severe weather threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-008-110915- Jefferson-Lewis- 513 AM EDT Wed Jul 10 2024 ...FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. There is a Marginal Risk for severe thunderstorms this afternoon and evening, with damaging wind gusts the primary severe weather threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ012>014-021-110915- Wyoming-Livingston-Ontario-Allegany- 513 AM EDT Wed Jul 10 2024 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. There is an Enhanced Risk for severe thunderstorms this afternoon and evening, with damaging wind gusts the primary severe weather threat. Isolated tornadoes are possible. Torrential tropical downpours with thunderstorms could produce localized flash flooding this afternoon and evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006-110915- Oswego- 513 AM EDT Wed Jul 10 2024 ...FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. There is a Slight Risk for severe thunderstorms this afternoon and evening, with damaging wind gusts the primary severe weather threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-110915- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 513 AM EDT Wed Jul 10 2024 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Local storm report, Jul 10, 12:17 PM EDT, 2 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
1217 PM EDT Wed Jul 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 AM Tstm Wnd Dmg Henderson 43.85N 76.18W
07/10/2024 Jefferson NY Law Enforcement
Trees and powerlines down. Time estimated
from radar.
1037 AM Tstm Wnd Dmg Sackets Harbor 43.94N 76.12W
07/10/2024 Jefferson NY Law Enforcement
Trees and powerlines down in Sackets. Time
estimated from radar.
1047 AM Tstm Wnd Dmg Adams Center 43.86N 76.00W
07/10/2024 Jefferson NY Law Enforcement
Trees and powerlines down in Adams Center.
Time estimated from radar.
1142 AM Tstm Wnd Dmg 2 ENE Ripley 42.28N 79.67W
07/10/2024 Chautauqua NY Law Enforcement
Tree down on Klondike Road near Ripley.
Report from county sheriff. Time estimated
from radar.
&&Local storm report, Jul 10, 12:26 PM EDT, 2 hours 43 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
1226 PM EDT Wed Jul 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 PM Tstm Wnd Dmg Forestville 42.47N 79.17W
07/10/2024 Chautauqua NY Trained Spotter
Trained spotter reported tree damage on
Center Street in Forestville.
&&Local storm report, Jul 10, 12:41 PM EDT, 2 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
1241 PM EDT Wed Jul 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM Tstm Wnd Dmg 3 S Forestville 42.43N 79.18W
07/10/2024 Chautauqua NY Trained Spotter
Spotters report trees down and barn roof
blown off near Straight Road and Zahm Road.
Time estimated from radar.
&&Local storm report, Jul 10, 1:45 PM EDT, 1 hour 24 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
145 PM EDT Wed Jul 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 PM Tstm Wnd Dmg 3 WSW North Boston 42.65N 78.83W
07/10/2024 Erie NY Law Enforcement
Roof off of at least one house in East Eden,
damage to at least 2 others. Several trees
and powerlines down in East Eden. Time
estimated from radar.
&&Local storm report, Jul 10, 2:05 PM EDT, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
205 PM EDT Wed Jul 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 PM Tstm Wnd Dmg 3 NW Langford 42.62N 78.87W
07/10/2024 Erie NY Emergency Mngr
Trees and wires down.
1244 PM Tstm Wnd Dmg 3 SE Eden 42.63N 78.86W
07/10/2024 Erie NY Emergency Mngr
Roof damage to a house.
1245 PM Tstm Wnd Dmg 3 SE Eden 42.63N 78.86W
07/10/2024 Erie NY Emergency Mngr
Tree on house.
1246 PM Tstm Wnd Dmg 3 ESE Eden 42.64N 78.85W
07/10/2024 Erie NY Emergency Mngr
Roof blown off house.
1247 PM Tstm Wnd Dmg 3 WSW North Boston 42.65N 78.83W
07/10/2024 Erie NY Emergency Mngr
Tree down on a generator.
0202 PM Tstm Wnd Dmg 3 ESE Eden 42.64N 78.85W
07/10/2024 Erie NY Emergency Mngr
Trees down.
&&
FriesLocal storm report, Jul 10, 2:37 PM EDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
237 PM EDT Wed Jul 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM Tstm Wnd Dmg Canandaigua 42.89N 77.27W
07/10/2024 Ontario NY Law Enforcement
Powerlines down in Canandaigua. Time
estimated from radar.
&&The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Buffalo Intl Airport, NY (KBUF), 12:00Z
7.2 hours before the tornado, 165 km from the path. July 10, 2024.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -248 J/kg
- Surface CAPE
- 14 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 448 m²/s²
- 0-3 km storm-relative helicity
- 543 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
- 0-3 km lapse rate
- 4.9 K/km
Buffalo Intl Airport, NY (KBUF), 00:00Z
4.8 hours after it, 165 km from the path. July 11, 2024.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -8 J/kg
- Surface CAPE
- 325 J/kg
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
- 0-3 km lapse rate
- 4.9 K/km
The surface observations
Oswego County (FZY), 29 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Ft Drum radar (KTYX), 99 km away, was scanning. The volume nearest the touchdown began at 19:10 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2024 tornado in New YorkEvery tornado in New York since 1950Warnings in force in New York nowThe forecast where you are
The other tornadoes of July 10, 2024
6 more were confirmed in the United States that day.
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.